Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 181, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2001, 6:24 PM CDT for Red Willow County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 18, 2001, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 18, 4:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MDT WED JUL 18 2001 CHALLENGES ARE EXTENT AND STRENGTH OF LATE PM AND EVENING TSRAS ALL PERIODS. SLIGHT DELAY IN PRODUCT/S DUE TO AWIPS REPAIRS. MODELS SIMILAR TODAY. HAVE GONE WITH ETA FOR RESOLUTION. RIDGE REMAINS IN PLACE WITH LITTLE CHANGE SINCE YESTERDAY. HAVE GONE WITH GUIDANCE THROUGHOUT FCST PD AS ALL MODEL(S) GUID VERY CLOSE. BOX JUST ISSUED IN FAR EAST OF CWA NOTED BELOW. HIGHEST POPS THAT AREA WITH 40. ELSEWHERE 30 IN SOUTH AND 20 ALL OTHERS. MODELS SHOW S/W VORT MAX PASSING ACROSS AREA THROUGH EVENING FROM EXTREME SOUTH TO EXTREME EAST THIS EVENING...FITS BOX WELL. ANOTHER S/W...BUT WEAKER...THU PM. WILL GO AGAIN WITH 30 POPS IN EAST AND SOUTH FOR THU EVENING. FRI MODELS SHOW STRONGER S/W AGAIN APPROACHING FROM SW DURING DAY. IN FACT AVN SHOWS CUT-OFF 70H LOW DEVELOPING IN SE CO. INCREASING CLDS ALL DAY WITH SLIGHTLY LOWER MAX TEMPS IN WEST CWA AS A RESULT. HAVE GONE WITH 30 POPS EVERYWHERE FRI EVEN FOR THIS REASON. LITTLE CHANGE IN EXTENDED AS CEN PART OF COUNTRY REMAINS UNDER MAJOR HIGH ALOFT. HOWEVER BEGINS TO WEAKEN EARLY IN WEEK AND BECOMES MORE EAST-WEST ORIENTED AS ZONAL FLOW ACROSS NORTHERN PLAINS BEGINS TO DRIFT SOUTH. DRY SUN THEN CHANCE TSRAS RETURN MON THRU WED. LITTLE CHANGE IN TEMPS BUT SLIGHTLY COOLER BY MID WEEK. THANKS TO DDC FOR ALL THEIR ASSISTANCE TODAY. .GLD...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT...KS COUNTIES DECATUR...SHERIDAN...NORTON...GRAHAM...AND GOVE. RJC
In the hours before
Special weather statement, Jul 18, 4:07 PM CDT, 2 hours 17 minutes before
KSZ003-004-015-016-029-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHWEST AND NORTHCENTRAL KANSAS UNTIL 10 PM CDT... THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE FOLLOWING KANSAS COUNTIES...DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM. STORMS HAVE ALREADY DEVELOPED THIS AFTERNOON AND WILL INTENSIFY BY THIS EVENING. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THE WATCH AREA. AS A RESULT...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER WARNINGS OR STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. KPL
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.